Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 72, NWS Eureka, CA

October 29, 2012

NWS Eureka, CA issued this small craft advisory at Oct 29, 2012, 2:30 PM PDT. It took effect at Oct 30, 2012, 9:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2012, 2:30 PM PDT (21:30 UTC)
In effect from
Oct 30, 2012, 9:00 AM PDT
Expired
Oct 30, 2012, 9:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WHUS76 KEKA 292130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT MON OCT 29 2012

...STRONG FRONT APPROACHING WATERS TUE NIGHT INTO WED...

.AN AREA OF LOW PRESSURE WELL OFFSHORE WILL MAKE ITS WAY TO THE
WEST COAST LATE TUE NIGHT. WITH LOW PRESSURE OFF THE COAST AND
HIGH PRESSURE OVER THE INTERIOR WEST...SOUTHERLY WINDS WILL
INCREASE. GALE CONDITIONS ARE POSSIBLE ACROSS THE OUTER WATERS AND
AROUND PROMINENT CAPES AND POINTS.

PZZ470-300530-
/O.NEW.KEKA.SC.Y.0072.121030T1400Z-121031T0100Z/
/O.CON.KEKA.GL.A.0031.121031T0100Z-121101T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PDT MON OCT 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM PDT TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM PDT TUESDAY. A
GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON. 

* WINDS...S INCREASING TO 15 TO 25 KT ON TUESDAY. WINDS ARE
  EXPECTED TO PEAK AT 20 TO 30 KT WITH GUSTS TO 40 KT LATE TUESDAY
  NIGHT INTO WED. WINDS WILL DIMINISH WED EVENING INTO THU.

* SEAS...STEEP SHORT PERIOD SOUTHERLY SEAS WILL BUILD TO 10 TO 
  15 FT TUE NIGHT INTO WED THEN SUBSIDE ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
784 
WHUS76 KEKA 300432
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
932 PM PDT MON OCT 29 2012

...STRONG FRONT APPROACHING WATERS TUE NIGHT INTO WED...

.AN AREA OF LOW PRESSURE WELL OFFSHORE WILL MAKE ITS WAY TO THE
WEST COAST LATE TUE NIGHT. WITH LOW PRESSURE OFF THE COAST AND
HIGH PRESSURE OVER THE INTERIOR WEST...SOUTHERLY WINDS WILL
INCREASE. GALE CONDITIONS ARE POSSIBLE ACROSS THE OUTER WATERS
AND AROUND PROMINENT CAPES AND POINTS.

PZZ470-301245-
/O.CON.KEKA.SC.Y.0072.121030T1400Z-121031T0100Z/
/O.CON.KEKA.GL.A.0031.121031T0100Z-121101T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
932 PM PDT MON OCT 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM PDT
TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON. 

* WINDS...S INCREASING TO 15 TO 25 KT ON TUESDAY. WINDS ARE 
  EXPECTED TO PEAK AT 20 TO 30 KT WITH GUSTS TO 40 KT LATE 
  TUESDAY NIGHT INTO WED. WINDS WILL DIMINISH WED EVENING INTO 
  THU. 

* SEAS...STEEP SHORT PERIOD SOUTHERLY SEAS WILL BUILD TO 10 TO 
  15 FT TUE NIGHT INTO WED THEN SUBSIDE ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
040 
WHUS76 KEKA 300944
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 AM PDT TUE OCT 30 2012

...STRONG COLD FRONT MOVING INTO THE WATER LATE TUE THROUGH WED...

PZZ470-301745-
/O.EXT.KEKA.SC.Y.0072.121030T1600Z-121031T0400Z/
/O.UPG.KEKA.GL.A.0031.121031T0100Z-121101T0100Z/
/O.NEW.KEKA.GL.W.0044.121031T0400Z-121101T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
244 AM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
9 PM THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM
THIS MORNING TO 9 PM THIS EVENING. THE GALE WATCH IS NO LONGER IN
EFFECT.

* WINDS...S INCREASING TO 15 TO 25 KT ON TUESDAY AFTERNOON. WINDS
  ARE EXPECTED TO PEAK AT 20 TO 30 KT WITH GUSTS TO 40 KT LATE
  TUESDAY NIGHT INTO WED. WINDS WILL DIMINISH THU.

* SEAS...STEEP SHORT PERIOD SOUTHERLY SEAS WILL BUILD TO 10 TO 
  15 FT TUE NIGHT INTO WED THEN SUBSIDE ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-301745-
/O.NEW.KEKA.SC.Y.0073.121031T0400Z-121101T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
244 AM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
THURSDAY.

* WINDS...SOUTHERLY WINDS WILL INCREASE ON WED AS A COLD FRONT
  PUSHES TOWARD THE COAST. WINDS ARE FORECAST TO BE 15 TO 25 KT
  THROUGH MUCH OF WED. GUSTS AS HIGH AS 35 KT ARE POSSIBLE NEAR
  POINT SAINT GEORGE...CAPE MENDOCINO...AND OTHER PROMINENT
  HEADLANDS.

* WAVES...STEEP SHORT PERIOD SEAS WILL BEGIN TO BUILD INTO THE
  NEAR SHORE WATERS LATE THIS EVENING. SEAS WILL REACH AS HIGH 12
  FT ON WED BEFORE SUBSIDING ON THU TO NEAR 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-301745-
/O.NEW.KEKA.SC.Y.0073.121031T0400Z-121101T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 AM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
WEDNESDAY.

* WINDS...SOUTHERLY WINDS WILL INCREASE THIS EVENING AHEAD OF AN
  APPROACHING COLD FRONT. SUSTAINED WINDS WILL BE 20 TO 30 KT
  OVERNIGHT AND THRU MUCH OF WED. HIGHER GUSTS ARE POSSIBLE AND
  GENERALLY BE CONFINED TO THE NORTHERN PORTIONS OF THE ZONE.
  WINDS WILL EASE ON THU AS THE FRONT DISSIPATES.

* WAVES...STEEP SHORT PERIOD SEAS WILL BUILD ALONG SIDE THE
  INCREASING WINDS. SEAS WILL BUILD RAPIDLY TONIGHT TO NEAR 12 FT
  THEN PEAK NEAR 14 FT ON WED WITH A DOMINANT PERIOD OF AROUND 8
  SECONDS. SEAS WILL SUBSIDE QUICKLY ON THU TO AROUND 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
899 
WHUS76 KEKA 301549
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 AM PDT TUE OCT 30 2012

...STRONG COLD FRONT MOVING INTO THE WATER LATER TODAY THROUGH WED...

PZZ470-310000-
/O.CON.KEKA.SC.Y.0072.121030T1600Z-121031T0400Z/
/O.CON.KEKA.GL.W.0044.121031T0400Z-121101T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
849 AM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
9 PM PDT THIS EVENING. 

* WINDS...S INCREASING TO 15 TO 25 KT ON THIS AFTERNOON. 
  WINDS ARE EXPECTED TO PEAK AT 20 TO 30 KT WITH GUSTS TO 40 KT 
  LATE TUESDAY NIGHT INTO WED. WINDS WILL DIMINISH THU. 

* SEAS...STEEP SHORT PERIOD SOUTHERLY SEAS WILL BUILD TO 10 TO 
  15 FT TONIGHT INTO WED THEN SUBSIDE ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-310000-
/O.CON.KEKA.SC.Y.0073.121031T0400Z-121101T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
849 AM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT THURSDAY. 

* WINDS...SOUTHERLY WINDS WILL INCREASE ON WED AS A COLD FRONT 
  PUSHES TOWARD THE COAST. WINDS ARE FORECAST TO BE 15 TO 25 KT 
  THROUGH MUCH OF WED. GUSTS AS HIGH AS 35 KT ARE POSSIBLE NEAR 
  POINT SAINT GEORGE...CAPE MENDOCINO...AND OTHER PROMINENT 
  HEADLANDS. 

* WAVES...STEEP SHORT PERIOD SEAS WILL BEGIN TO BUILD INTO THE 
  NEAR SHORE WATERS LATE THIS EVENING. SEAS WILL REACH AS HIGH 
  12 FT ON WED BEFORE SUBSIDING ON THU TO NEAR 6 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-310000-
/O.CON.KEKA.SC.Y.0073.121031T0400Z-121101T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
849 AM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY. 

* WINDS...SOUTHERLY WINDS WILL INCREASE THIS EVENING AHEAD OF AN 
  APPROACHING COLD FRONT. SUSTAINED WINDS WILL BE 20 TO 30 KT 
  OVERNIGHT AND THRU MUCH OF WED. HIGHER GUSTS ARE POSSIBLE AND 
  GENERALLY BE CONFINED TO THE NORTHERN PORTIONS OF THE ZONE. 
  WINDS WILL EASE ON THU AS THE FRONT DISSIPATES. 

* WAVES...STEEP SHORT PERIOD SEAS WILL BUILD ALONG WITH THE 
  INCREASING WINDS. SEAS WILL BUILD RAPIDLY TONIGHT TO NEAR 12 
  FT THEN PEAK NEAR 14 FT ON WED WITH A DOMINANT PERIOD OF 
  AROUND 8 SECONDS. SEAS WILL SUBSIDE QUICKLY ON THU TO AROUND 6 
  FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
266 
WHUS76 KEKA 302157
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PDT TUE OCT 30 2012

...STRONG COLD FRONT MOVING INTO THE WATERS TONIGHT THROUGH WED...

PZZ470-310600-
/O.CON.KEKA.SC.Y.0072.000000T0000Z-121031T0400Z/
/O.CON.KEKA.GL.W.0044.121031T0400Z-121101T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
257 PM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
9 PM PDT THIS EVENING. 

* WINDS...S WINDS ARE EXPECTED TO PEAK AT 20 TO 30 KT WITH GUSTS
  TO 45 KT LATE TONIGHT INTO WED. WINDS WILL DIMINISH THU.

* SEAS...STEEP SHORT PERIOD SOUTHERLY SEAS WILL BUILD TO 10 TO 
  15 FT TONIGHT INTO WED THEN SUBSIDE ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-310600-
/O.CON.KEKA.SC.Y.0073.121031T0400Z-121101T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
257 PM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT THURSDAY. 

* WINDS...SOUTHERLY WINDS WILL INCREASE TONIGHT AS A COLD FRONT 
  PUSHES TOWARD THE COAST. WINDS ARE FORECAST TO BE 15 TO 25 KT 
  THROUGH MUCH OF WED. GUSTS AS HIGH AS 35 KT ARE POSSIBLE NEAR 
  POINT SAINT GEORGE...CAPE MENDOCINO...AND OTHER PROMINENT 
  HEADLANDS. 

* WAVES...STEEP SHORT PERIOD SEAS WILL BEGIN TO BUILD INTO THE 
  NEAR SHORE WATERS LATE THIS EVENING. SEAS WILL REACH AS HIGH 
  12 FT ON WED BEFORE SUBSIDING ON THU TO NEAR 6 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-310600-
/O.CON.KEKA.SC.Y.0073.121031T0400Z-121101T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
257 PM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY. 

* WINDS...SOUTHERLY SUSTAINED WINDS WILL BE 20 TO 30 KT OVERNIGHT
  AND THRU MUCH OF WED. HIGHER GUSTS ARE POSSIBLE AND WILL GENERALLY
  BE CONFINED TO THE NORTHERN PORTIONS OF THE ZONE. WINDS WILL
  EASE ON THU AS THE FRONT DISSIPATES.

* WAVES...SEAS WILL BUILD RAPIDLY TONIGHT TO NEAR 12 FT THEN PEAK
  NEAR 14 FT ON WED WITH A DOMINANT PERIOD OF AROUND 8 SECONDS.
  SEAS WILL SUBSIDE QUICKLY ON THU TO AROUND 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
462 
WHUS76 KEKA 310335
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 PM PDT TUE OCT 30 2012

...STRONG COLD FRONT MOVING INTO THE WATERS TONIGHT THROUGH WED...

PZZ470-311145-
/O.EXP.KEKA.SC.Y.0072.000000T0000Z-121031T0400Z/
/O.CON.KEKA.GL.W.0044.121031T0400Z-121101T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 PM PDT TUE OCT 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. A
GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. 

* WINDS...S WINDS ARE EXPECTED TO PEAK AT 20 TO 30 KT WITH GUSTS 
  TO 45 KT LATE TONIGHT INTO WED. WINDS WILL DIMINISH THU. 

* SEAS...STEEP SHORT PERIOD SOUTHERLY SEAS WILL BUILD TO 10 TO 15
  FT TONIGHT INTO WED THEN SUBSIDE ON THU.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-311145-
/O.CON.KEKA.SC.Y.0073.121031T0400Z-121101T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
835 PM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS...SOUTHERLY WINDS WILL INCREASE TONIGHT AS A COLD FRONT 
  PUSHES TOWARD THE COAST. WINDS ARE FORECAST TO BE 15 TO 25 KT 
  THROUGH MUCH OF WED. GUSTS AS HIGH AS 35 KT ARE POSSIBLE NEAR 
  POINT SAINT GEORGE...CAPE MENDOCINO...AND OTHER PROMINENT 
  HEADLANDS. 

* WAVES...STEEP SHORT PERIOD SEAS WILL BEGIN TO BUILD INTO THE 
  NEAR SHORE WATERS LATE THIS EVENING. SEAS WILL REACH AS HIGH 
  12 FT ON WED BEFORE SUBSIDING ON THU TO NEAR 6 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-311145-
/O.CON.KEKA.SC.Y.0073.121031T0400Z-121101T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
835 PM PDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY. 

* WINDS...SOUTHERLY SUSTAINED WINDS WILL BE 20 TO 30 KT 
  OVERNIGHT AND THRU MUCH OF WED. HIGHER GUSTS ARE POSSIBLE AND 
  WILL GENERALLY BE CONFINED TO THE NORTHERN PORTIONS OF THE 
  ZONE. WINDS WILL EASE ON THU AS THE FRONT DISSIPATES. 

* WAVES...SEAS WILL BUILD RAPIDLY TONIGHT TO NEAR 12 FT THEN 
  PEAK NEAR 14 FT ON WED WITH A DOMINANT PERIOD OF AROUND 8 
  SECONDS. SEAS WILL SUBSIDE QUICKLY ON THU TO AROUND 6 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 4:30 AM PDT, 10 hours earlier.

Area forecast discussion, Oct 29, 4:30 AM PDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PDT MON OCT 29 2012

.SYNOPSIS...
THE DAY WILL START OUT DAMP AND FOGGY ALONG THE COAST TODAY WITH
EVEN SOME CLOUDS INLAND. EXPECT A DRYING TREND THIS AFTERNOON WITH
SOME SUNSHINE ESPECIALLY SOUTH OF CAPE MENDOCINO. TUESDAY WILL
FEATURE A SIMILAR DAY WITH INCREASING SOUTHERLY WINDS. A COLD
FRONT WILL PUSH THROUGH ON WEDNESDAY WITH A PERIOD OF MODERATE TO
HEAVY RAIN AND GUSTY WINDS.

&&

.DISCUSSION...
ALTHOUGH SFC GRADIENT IS VERY WEAK ACROSS THE NW CALIFORNIA COAST
THIS HOUR THERE IS A DECENT MARINE PUSH ALOFT AHEAD OF A SHORTWAVE
TROUGH PASSING TO OUR NORTH. ESSENTIALLY THE TAIL END OF A WEAK COLD
FRONT WILL BE MOVING THROUGH THIS MORNING WHICH WILL ACT TO LIFT THE
ALREADY DEEP MARINE LAYER IN PLACE AND RESULT IN SOME DRIZZLE THIS
MORNING...MAINLY ALONG THE NORTH COAST AND ESPECIALLY NORTH OF THE
OREGON BORDER. CURRENTLY CEILING HEIGHTS ABOVE THE SHALLOW FOG LAYER
ARE 3-4KFT WITH INLAND PENETRATION AS FAR AS WEAVERVILLE AND UKIAH.
DESPITE THIS DEPTH WOULD NOT BE SURPRISED TO SEE SOME SUNSHINE IN THE
WAKE OF THE SHORTWAVE TROUGH AS WESTERLY WINDS MIX SOME DRIER AIR
THROUGH THE LOWEST SEVERAL THOUSAND FEET.

HEADING INTO TONIGHT EXPECT SIMILAR SENSIBLE WEATHER AS LAST NIGHT
WITH EXTENSIVE LOW CLOUDS RETURNING TO THE COAST AND PENETRATING FAR
INLAND. DEEP LAYER MOISTURE WILL BEGIN TO INCREASE ESPECIALLY
NORTHWARD NEAR THE OREGON BORDER AS A LOW PRESSURE SYSTEM APPROACHES
THE NW COAST AND ATMOSPHERIC RIVER SETS UP TO THE NORTH OF CAPE
BLANCO. INITIAL SURGE OF WARM AIR ADVECTION WILL PASS BY TONIGHT
WHICH MAY ENHANCE SOME DRIZZLE ALONG THE NORTH COAST. OTHERWISE
HEADING INTO THE DAY TUESDAY EXPECT SOME DRYING AS THE FLOW
AMPLIFIES AND THE MOISTURE PLUME LIFTS NORTHWARD A BIT AHEAD OF THE
APPROACHING COLD FRONT. MODELS ARE IN GOOD AGREEMENT ON SLIGHTLY
SLOWER TIMING OF THE FRONT WEDNESDAY AFTERNOON SO ADJUSTED POP AND
QPF GRIDS ACCORDINGLY. INITIALLY PARENT SYSTEM WILL BE OCCLUDING AS
THE FRONT ARRIVES WHICH MAY SLOW ITS PROGRESS A BIT BEFORE THE NEXT
UPSTREAM TROUGH ACTS AS A KICKER...ALLOWING THE CLOSED LOW TO OPEN
UP AND QUICKLY PUSH OFF TO THE EAST HEADING INTO THURSDAY. RAINFALL
LOOKS TO BE ON THE ORDER OF 1 TO 3 INCHES WITH MUCH OF THAT FALLING
WITHIN A 6 HOUR PERIOD AS THE COLD FRONT MOVES THROUGH. THE OTHER
HAZARD TO KEEP AN EYE ON WILL BE SOUTHERLY WINDS...WHICH WILL BEGIN
INCREASING TUESDAY AFTERNOON. MAY END UP WITH JUST BELOW ADVISORY
CRITERIA ALONG THE NORTH COAST WITH MODELS SHOWING 30-40KTS IN THE
BOUNDARY LAYER. AAD

&&

.LONG TERM...HIGH PRESSURE WILL BUILD IN QUICKLY BEHIND FROPA WED
NIGHT INTO THU MORNING. THIS WILL CAUSE POST FRONTAL SHOWER ACTIVITY
TO BE LIMITED. AS SUCH HAVE LOWERED POPS FOR THU TO AROUND 30 TO 50
PERCENT. BY THU EVE SHOWERS WILL BE DONE, IF MODELS ARE CORRECT.
MODELS ARE IN DECENT AGREEMENT WITH THE RIDGE DEVELOPING, SO NO
REASON TO GO AGAINST THEM. ALSO HAVE DECREASED SKY COVER ALLOW FOR
PARTLY CLOUDY WORDING IN THE FORECAST FOR MOST LOCATION THU INTO
FRI. DESPITE A RIDGE LATE IN THE WEEK, MODELS ARE SHOWING A WEAK
BOUNDARY TRYING TO SLIP OVER THE TOP OF THE RIDGE COME THE WEEKEND.
AGAIN, MODELS ARE IN GOOD AGREEMENT SO HAVE KEPT POPS UP OVER DEL
NORTE FOR ON SUN. WILL HAVE TO WAIT AND SEE HOW DIRTY THE RIDGE
REALLY ENDS UP BEING. HAVE ALSO KEPT MORE CLOUDS ACROSS THE REGION
AS A RESULT OF THE BOUNDARY TRYING TO GET IN HERE NEXT WEEKEND.
OVERALL, NO SIGNIFICANT PRECIP IS EXPECTED BETWEEN THU AFTERNOON AND
NEXT MONDAY. SO IT STANDS RIGHT NOW. BFG

&&

.AVIATION...
RATHER VARIABLE CONDITIONS THIS MORNING ALONG THE COAST WITH
GENERALLY A SHALLOW LAYER OF FOG AND VISIBILITIES DOWN AS LOW AS A
QUARTER MILE AT TIMES ALONG WITH CIGS AROUND 200 FT. OCCASIONALLY
THIS SHALLOW LAYER IS BREAKING AND LEAVING A CEILING ANYWHERE FROM
1-3KFT AND VSBYS OVER 5SM. DO NOT EXPECT MUCH CHANGE IN THESE
CONDITIONS UNTIL AFTER 18Z OR SO...AT WHICH POINT A SHORTWAVE TROUGH
PASSING BY MAY ALLOW FOR SOME DRIER AIR TO MIX IN. THIS SHOULD AT
LEAST PROMOTE IMPROVED VISIBILITIES WITH THE POSSIBILITY OF SOME
SCATTERING OUT OF THE CLOUD COVER. FURTHER INLAND AT KUKI CIG AROUND
1500FT BUT GOOD VSBYS WILL BREAK AROUND 17Z. AAD

&&

.MARINE...ANOTHER DAY OF LIGHT TO GENTLE WINDS AND MODERATE SEAS IS
EXPECTED TODAY AS THE PRESSURE GRADIENT REMAINS RELAXED. THIS WILL
ALL CHANGE COME TUE AS A STRONG FRONT APPROACHES THE COASTAL WATERS.
MODEL VARY SLIGHTLY IN TERMS OF TIMING, BUT ALL ARE SHOWING A
SIGNIFICANT INCREASE IN SOUTHERLY WINDS AHEAD OF THE FRONT. WITH
HIGH PRESSURE DEVELOPING OVER THE INTERMOUNTAIN WEST AND THE FRONT
APPROACHING THE PAC NW COAST, GALE CONDITIONS SEEM LIKELY.
THEREFORE, HAVE ISSUED A GALE WATCH FOR TUE EVE THU WED EVE. AS
TIMING BECOMES BETTER REFINED, WILL LIKELY UPGRADE TO A WARNING.
REGARDLESS, PREFRONTAL WINDS WILL BE NEAR GALE AT MIN OVER THE OUTER
WATERS WITH ASSOCIATED SEAS. MODELS ARE IN DECENT AGREEMENT SHOWING
A RIDGE DEVELOPING IN THE WAKE OF THE FRONT. THIS WILL ALLOW
CONDITIONS TO DIMINISH BY THU NIGHT INTO FRI, IF NOT A LITTLE
EARLIER. IN CONJUNCTION WITH FRONTAL CONDITIONS, STORMS ACROSS THE N
PACIFIC CONTINUE TO SEND LONGER PERIOD WAVE GROUPS TO THE WEST
COAST. NOT UNTIL LATE IN THE WEEK WILL SEAS COME DOWN SIGNIFICANTLY.
SEE THE MARINE WEATHER MESSAGE FOR MORE DETAILS ON THE FRONT. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...

GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
     PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 29, 4:44 AM PDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
444 AM PDT MON OCT 29 2012

CAZ001>004-076-301145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
444 AM PDT MON OCT 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY WITH A PERIOD OF HEAVY
RAIN AND GUSTY WINDS. 1 TO 3 INCHES OF RAINFALL IS EXPECTED WITH
LOCALLY HEAVIER AMOUNTS ACROSS SOUTHWEST-FACING TERRAIN. SOUTHERLY
WIND GUSTS MAY APPROACH 40 MPH ALONG THE NORTH COAST WEDNESDAY
AFTERNOON. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:28 AM PDTGale WatchEKA23 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.